Ohio, 2019Damaging Wind in Ohio, July 29, 2019
July 29, 2019 · NWS CLE · 1 event in 1 county or zone
An isolated severe thunderstorm produced wind damage in Lake County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm produced wind damage in Lake County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 29, 5:10 PM EST, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 29, 5:10 PM EST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
610 PM EDT Mon Jul 29 2019
.SYNOPSIS...
A pre frontal trough over Indiana will be nudged eastward ahead
of a cold front that was located over Illinois late this
afternoon. The cold front will slowly move eastward through
Tuesday afternoon. An upper level trough will be overhead late
in the day so thunderstorms will likely linger into Wednesday
morning. High pressure is expected to build into the area by
Wednesday evening then persist into the weekend.
&&
.NEAR TERM /THROUGH TUESDAY NIGHT/...
Only change made with this early evening update was to lower
the thunder chances. It will be more embedded thunder within the
showers. Previous discussion follows.
A pre frontal trough over Indiana will be nudged eastward ahead
of a cold front that was located over Illinois late this
afternoon. The outflow/trough will slowly move eastward through
the evening with some instability. Cant rule out an isolated
strong wind gust but confidence in this is very low.
The cold front will slowly move eastward through Tuesday afternoon.
So after a brief downtrend after midnight it appears shower and
thunderstorm chances will increase again. Thunderstorms will be
slow to end Tuesday afternoon/evening with the upper level
trough slow to move east.
Humid tonight with lows in the 60s to near 70. Cooler on Tuesday
with the cloud cover and showers/thunderstorms. Highs are expected
to range from the upper 70s east to the mid 80s west. Cooler and
less humid by Tuesday night with lows in the lower to middle 60s.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
By 12Z Wednesday, the cold front will located generally from
Meadville to Mansfield. A line of showers and thunderstorms will
develop Wednesday afternoon in an area of residual instability out
ahead of this cold front. Precipitation should completely exit the
area by 00Z Thursday. High pressure slowly builds in from the west
on Thursday, and is centered over the eastern Great Lakes by Friday
morning. This will create relatively quiet conditions over our area
with near normal temperatures.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
Upper level features will remain unchanged on Saturday and Sunday
with a upper level ridge stuck over the SW CONUS and northwest flow
over our region. This will keep chances of precipitation relatively
low outside of a straw shortwave trough moving through the northwest
flow. Given the unpredictably of these features in the long term,
will keep pops at or below 20 percent through the long term period.
Temperatures should be near to slightly above average.
&&
.AVIATION /18Z Monday THROUGH Saturday/...
VFR conditions continue across the area. This will change
through the afternoon as convergence along a trough/outflow
move into NW Ohio from Indiana. Have the most confidence in the
western terminals being impacted by thunderstorms this
afternoon. There will be MVFR/IFR conditions near any of the
thunderstorms. Gusty southwest winds will continue through the
afternoon with gusts 20 to 30 knots common.
A cold front will slowly approach overnight with winds shifting
to the west in the wake of the front. We will see thunderstorms
along the front but not confident on how widespread the coverage
will be so have placed a vicinity thunder in the TAF's for now.
Areas of MVFR cloud cover should develop near and in the wake
of the cold front by sunrise. May see showers/thunderstorms
linger through Tuesday afternoon as the upper level trough
passes overhead.
OUTLOOK...Non-VFR possible into Tuesday with showers and
isolated thunderstorms. Non-VFR possible on Wednesday and
Thursday mornings with fog and stratus.
&&
.MARINE...
Southwest winds of 10 to 15 knots will continue this afternoon
through Tuesday morning. By then, winds will slowly decline before
veering to the north after the passage of a cold front on Wednesday.
Keeping north winds to around 10 to 15 knots on Wednesday before
decreasing as high pressure builds in on Thursday and Friday. The
center of the high pressure will pass east through the central Great
Lakes and to the north of Lake Erie. Right now we have northeasterly
winds of less than 10 knots for Thursday and Friday. Winds should
not be strong enough for lakeshore flooding.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.
&&
SYNOPSIS...MM
NEAR TERM...MM/Oudeman
SHORT TERM...Saunders
LONG TERM...Saunders
AVIATION...MM
MARINE...Saunders
Hazardous weather outlook, Jul 29, 3:20 AM EST, 15 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
420 AM EDT Mon Jul 29 2019
LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-300830-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
420 AM EDT Mon Jul 29 2019
This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Thunderstorm Wind, Lake
- When
- July 29, 6:34 PM EST
- Where
- Lake County, 1.38 mi S of Lakeshore
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 41.700, -81.280
A large tree was uprooted and fell onto a house causing damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, July 29, 20191 death · 1 event
- Flash Flooding and Hail in Colorado, July 29, 2019$335,000 · 4 in hail · 24 events
- Damaging Winds in Indiana, July 29, 2019$111,000 · 52 kt wind · 4 events
- Hail and Damaging Winds in Georgia, July 29 to 31, 2019$57,000 · 1 in hail · 8 events
- Damaging Winds in Michigan, July 29, 2019$35,000 · 52 kt wind · 2 events
- Damaging Winds in Michigan, July 29, 20191 injured · 56 kt wind · 6 events
- Flash Flooding and Damaging Winds in Arizona, July 29, 20191 injured · $5,000 · 51 kt wind · 6 events
- Hail and Damaging Winds in Colorado, July 29, 20191 in hail · 13 events
- Hail and Damaging Wind in Nebraska, July 29, 20192.75 in hail · 9 events
- Hail and Damaging Wind in Oklahoma, July 29, 20192 in hail · 7 events
- Hail in Colorado, July 29, 20191.75 in hail · 3 events
- Hail and Damaging Winds in Oklahoma, July 29, 2019$2,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 845073.